Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 64, NWS Tallahassee, FL

May 25, 20117 counties in Florida

NWS Tallahassee, FL issued this red flag warning at May 25, 2011, 4:36 AM EDT for 7 counties in Florida. It took effect at May 25, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2011, 4:36 AM EDT (08:36 UTC)
In effect from
May 25, 2011, 2:00 PM EDT
Expired
May 25, 2011, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS82 KTAE 250836
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EDT WED MAY 25 2011

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR PORTIONS OF
THE INTERIOR EASTERN FLORIDA PANHANDLE AND INTERIOR FLORIDA
BIG BEND DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY AND
HIGH DISPERSION INDICES...

.DISCUSSION...STACKED RIDGING WILL PROVIDE ANOTHER WARM AND
DRY DAY TO THE REGION. RELATIVE HUMIDITY VALUES WILL DROP INTO
THE LOWER AND MIDDLE 30S FOR A TIME LATE TODAY...GENERALLY ALONG
AND NORTH OF THE I-10 CORRIDOR WHERE THE SEA-BREEZE WILL HAVE
LITTLE IMPACT THROUGH MUCH OF THE DAY. THE COMBINATION OF THE
LOW RELATIVE HUMIDITY AND FORECAST HIGH DISPERSION VALUES WILL
RESULT IN RED FLAG CRITERIA BEING MET ACROSS PORTIONS OF THE
INTERIOR EASTERN FLORIDA PANHANDLE AND INTERIOR FLORIDA BIG
BEND. DEEPER SOUTHERLY FLOW AHEAD OF AN APPROACHING DISTURBANCE
IS THEN EXPECTED TO KEEP RELATIVE HUMIDITY VALUES ABOVE CRITICAL
LEVELS FOR ALL ZONES DURING BOTH THURSDAY AND FRIDAY.

FLZ011-016>019-028-029-252300-
/O.NEW.KTAE.FW.W.0064.110525T1800Z-110525T2300Z/
JACKSON-GADSDEN-LEON-INLAND JEFFERSON-MADISON-INLAND TAYLOR-
LAFAYETTE-
436 AM EDT WED MAY 25 2011 /336 AM CDT WED MAY 25 2011/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO A
COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 25, 4:25 AM EDT, 11 minutes earlier.

Area forecast discussion, May 25, 4:25 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT WED MAY 25 2011

.SYNOPSIS...EXCEPT FOR 1 ISOLATED THUNDERSTORM WHICH DEVELOPED
ACROSS EXTREME EASTERN SECTIONS OF THE CWA...IT WAS YET ANOTHER
MOSTLY SUNNY AND HOT DAY ACROSS THE REGION ON TUESDAY...WITH HIGHER
SFC DEWPOINTS MAKING IT EVEN MORE UNCOMFORTABLE. LATE TUES. EVENING
AND EARLY THIS MORNING...SKIES ARE BACK TO MOSTLY CLEAR WITH TEMPS
GRADUALLY FALLING THROUGH THE 70S...SO THE CONCERN ONCE AGAIN WILL
TURN TO THE POTENTIAL FOR FOG FORMATION. AS HAS BEEN THE CASE FOR
THE PAST SEVERAL NIGHTS...THE GREATEST POTENTIAL FOR DENSE FOG
APPEARS TO BE TO THE WEST OF THE APALACHICOLA RIVER AS DEPICTED BY
OUR LATEST 4 KM WORKSTATION WRF RUN. WILL MONITOR THIS POTENTIAL
DEVELOPMENT THROUGH THE NIGHT...AND WILL ISSUE A DENSE FOG ADVISORY
IF AND WHERE BECOMES NECESSARY. OVER THE COASTAL WATERS...OUTSIDE OF
THE NEARSHORE INFLUENCES OF THE DIURNAL SEA BREEZE...WINDS ARE
GENERALLY OUT OF THE SE AT 5 TO 10 KTS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)...WITH THE PEAK OF THE CURRENT
HEAT WAVE JUST ABOUT IN OUR BACKVIEW MIRROR (AS THE LONG PROTECTING
UPPER LEVEL RIDGE FINALLY BREAKS DOWN OVER THE SE U.S.)...ALL EYES
WILL TURN TO THE NORTHWEST WHERE A POTENT UPPER LEVEL LOW (NOW
LOCATED OVER WESTERN KS AS OF MIDNIGHT EDT WED.) CONTINUES TO
GENERATE SEVERE THUNDERSTORMS WITH DAMAGING WINDS...VERY LARGE
HAIL...AND UNFORTUNATELY MORE TORNADOES ACROSS PARTS OF THE LOWER
PLAINS AND INTO THE MIDDLE MS RIVER VALLEY AREA. FORTUNATELY FOR OUR
CWA...WIDESPREAD SEVERE WEATHER DOES NOT APPEAR TO BE IN THE
CARDS...AS THIS UPPER LOW IS EXPECTED TO PASS FAR ENOUGH TO OUR
NORTH TO KEEP THE BEST DYNAMICS AND THERMODYNAMICS (NEEDED FOR THE
DEVELOPMENT OF ORGANIZED STRONG CONVECTION) OFF TO OUR NORTH...AS IT
TAKES A SLOW AND MEANDERING EASTWARD THEN NORTHEASTWARD PATH ACROSS
THE MS RIVER THEN TOWARDS THE EASTERN GREAT LAKES DURING THE NEXT 3
DAYS. THE GREATEST FCST CONCERN FOR US DURING THIS TIME IS...IF AND
IF SO...HOW MUCH GULF MOISTURE WILL THIS UPPER LOW BE ABLE TO TAP
INTO TO HELP GENERATE AT LEAST SOME MUCH NEEDED RAINFALL ACROSS THE
CWA? FOR TODAY...THE ANSWER AS ABOUT NIL...AS THE LOW WILL REMAIN
WELL OFF TO OUR NW...ALTHOUGH WOULD NOT BE SURPRISED TO SEE AN
ISOLATED SEA BREEZE SHOWER OR STORM (ONE IS IN FACT INDICATED IN SW
GA THIS AFTERNOON BY THE 12 UTC RUN OF THE NCEP NMM WRF CORE)...AS
LAPSE RATES WILL BE IMPROVING WITH COOLER AIR ALOFT (BUT WILL HAVE
TO OVERCOME UNFAVORABLE PWATS OF AROUND 1 INCH AT BEST).
THEREFORE...WILL SHOW SILENT 10S TO THE N OF THE FL BORDER THIS
AFTERNOON. BY LATER ON THURSDAY AND ESPECIALLY FRIDAY HOWEVER...FCST
MODEL SOUNDINGS DO IMPROVE QUITE A BIT...AND SHOW GOOD DEEP LAYER
INSTABILITY AND SUFFICIENT MOISTURE TO PRODUCE SCT SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. AS IT DOES NOT APPEAR AT THIS TIME
THAT THE UPPER LOW WILL SIGNIFICANTLY TAP INTO THE GULF MOISTURE
SOURCE...POPS ARE LIKELY TO BE HIGHEST ACROSS NORTHERN PORTIONS OF
THE CWA...CLOSEST TO THE UPPER LOW. ALSO...ALTHOUGH SOME STORMS
COULD PRODUCE LOCALLY HEAVY RAINFALL...THE BASIN AVERAGE RAINFALL IS
EXPECTED TO BE LIGHT AND UNFORTUNATELY WILL NOT LIKELY GIVE US MUCH
RELIEF FROM THE ONGOING DROUGHT. HOWEVER...THE CONVECTIVELY ACTIVE
SEA BREEZE SEASON IS RIGHT AROUND THE CORNER...SO HOPEFULLY WE CAN
BEGIN TO MAKE UP SOME OF THE LARGE DEFICITS DUE TO THE DRY WINTER
AND SPRING SEASONS BEGINNING THIS JUNE.

.LONG TERM...(SATURDAY THROUGH NEXT WEDNESDAY)...MID/UPPER LEVEL
TROUGH WHICH WILL BRING SOME RAIN CHANCES TO THE AREA FOR THE END OF
THE WORK WEEK WILL BE EXITING TO THE EAST OF THE FORECAST AREA BY
EARLY SATURDAY MORNING. SHOULD BE SEEING HEIGHT RISES DURING THE
DAYLIGHT HOURS OF SATURDAY AS LARGE SCALE MID/UPPER LEVEL RIDGING
ONCE AGAIN BUILDS ACROSS THE LOWER MS VALLEY AND SOUTHEASTERN
STATES. AT THE SURFACE...HIGH PRESSURE WILL BE IN CONTROL OF THE
REGION WITH A RIDGE AXIS ACROSS THE NORTHEAST GULF OF MEXICO. ALL
THIS WOULD SUGGEST A FAIRLY PLEASANT AND OVERALL DRY DAY FOR
SATURDAY. A FEW ISOLATED AFTERNOON SHOWERS CAN NOT BE RULED OUT
ASSOCIATED WITH THE SEA-BREEZE...ESPECIALLY OVER THE EASTERN ZONES
IN CLOSER PROXIMITY TO THE DEPARTING SYNOPTIC SUPPORT. HOWEVER...
AREAL COVERAGE WILL BE QUITE LIMITED AND WILL KEEP POP ON THE LOW
SIDE. 850MB TEMPS WILL REBOUND BACK TO AROUND 16-17C THROUGH THE DAY
YIELDING HIGH TEMPS AWAY FROM THE COAST WITHIN A COUPLE DEGREES OF
90.

THE FORECAST DETAILS BECOME A BIT MORE TRICKY BY THE END OF THE
WEEKEND...AND ESPECIALLY DURING THE EARLY PORTION OF NEXT WEEK. A
PIECE OF THE ENERGY ASSOCIATED WITH THE DEPARTING TROUGH IS FORECAST
TO BE LEFT BEHIND AND CLOSE OFF TO OUR SOUTHEAST TOWARD SOUTH FL OR
THE BAHAMAS DURING THE WEEKEND. HOWEVER...GLOBAL GUIDANCE IS NOT IN
COMPLETE AGREEMENT AS TO THE EVOLUTION OF THIS ENERGY. LATEST GFS IS
FAVORING A STRONGER UPPER RIDGE AXIS OVER THE SE STATES AND AS A
RESULT FORCING MUCH OF THIS ENERGY TO STAY EAST OF THE FL PENINSULA
(AT LEAST THROUGH MONDAY). ECMWF ON THE OTHER HAND IS MORE AGGRESSIVE
IN ALLOWING THIS ENERGY TO CUT-OFF AND DRIFT BACK WESTWARD INTO THE
GULF OF MEXICO. IF THIS WERE TO VERIFY...IT COULD ENHANCE THE
POTENTIAL FOR SEA-BREEZE GENERATED CONVECTION. THIS SOLUTION WOULD
ALSO RESULT IN MORE DIURNAL CLOUD-COVER FOR OUR REGION...AND
SLIGHTLY COOLER DAYTIME TEMPERATURES. FOR NOW...WILL NOT BITE OFF ON
THE ECMWF SOLUTION AND WILL LEAN THE FORECAST CLOSER TO THE 00Z
CANADIAN WHICH ISN'T AS STRONG WITH THE RIDGE OVERHEAD AS THE
GFS...BUT ALSO NOT AS AGGRESSIVE WITH THE UPPER LOW.

&&

.AVIATION...THE LARGE SCALE PATTERN REMAINS SIMILAR TO RECENT
NIGHTS...SO ANOTHER NIGHT OF AREAS OF FOG WEST AND PATCHY FOG EAST.
HI-RES GUIDANCE CONTINUE TO SHOW THE BEST CHANCES DENSE FOG AND
ASSOCIATED LIFR OR LOWER RESTRICTION TO BE AROUND KECP...WHICH HAS
SEEN PERIODS OF DENSE FOG FOR THE PAST SEVERAL NIGHTS. WILL ALSO
ALLOW FOR TEMPO GROUPS FOR MVFR/IFR VIS AT KDHN...KVLD...AND KTLH IN
THE HOUR OR TWO SURROUNDING SUNRISE. BASED ON PREVIOUS NIGHTS...AND
GUIDANCE CONSENSUS WILL NOT INCLUDE ANY RESTRICTIONS AT KABY WITH
THIS TAF PACKAGE. FOG WILL DISSIPATE RAPIDLY BY 14Z LEAVING VFR TO
PREVAIL DURING THE DAY ON WEDNESDAY. DO EXPECT A SCT CU FIELD TO
DEVELOP AFTER MIDDAY WITH BASES RISING TO BETWEEN 5-6KFT.

&&

.MARINE...WITH NO OFFSHORE FLOW AT NIGHT...THE LAST DAY OF A PURE
DIURNAL SEA BREEZE DOMINATED CIRCULATION OVER THE COASTAL WATERS HAS
ENDED...AS A GENERAL LIGHT TO MODERATE...SOUTH THEN SOUTHWESTERLY
WIND FLOW WILL TAKE HOLD OVER THE MARINE AREA IN ADVANCE OF THE
UPPER LOW. HOWEVER...THE SEA BREEZE WILL STILL ENHANCE THE ONSHORE
WINDS NEAR THE COAST IN THE AFTERNOON. THEN...IN THE WAKE OF THE
UPPER LOW...CONDITIONS WILL STILL REMAIN BELOW HEADLINE CRITERIA
THROUGH THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...STACKED RIDGING WILL PROVIDE ANOTHER WARM AND DRY
DAY TO THE REGION. RELATIVE HUMIDITY VALUES WILL DROP INTO THE LOWER
AND MIDDLE 30S FOR A TIME LATE TODAY...GENERALLY ALONG AND NORTH OF
THE I-10 CORRIDOR WHERE THE SEA-BREEZE WILL HAVE LITTLE IMPACT
THROUGH MUCH OF THE DAY. THE COMBINATION OF THE LOW RELATIVE
HUMIDITY AND FORECAST HIGH DISPERSION VALUES WILL RESULT IN RED FLAG
CRITERIA BEING MET ACROSS PORTIONS OF THE INTERIOR EASTERN FLORIDA
PANHANDLE AND INTERIOR FLORIDA BIG BEND. DEEPER SOUTHERLY FLOW AHEAD
OF AN APPROACHING DISTURBANCE IS THEN EXPECTED TO KEEP RELATIVE
HUMIDITY VALUES ABOVE CRITICAL LEVELS FOR ALL ZONES DURING BOTH
THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   92  68  91  68  88 /  05  05  20  10  30
PANAMA CITY   88  69  83  69  85 /  05  05  20  20  30
DOTHAN        94  68  90  67  88 /  05  05  30  30  40
ALBANY        95  66  92  68  88 /  10  05  30  20  40
VALDOSTA      95  65  92  67  90 /  05  05  20  10  40
CROSS CITY    92  67  91  65  87 /  05  05  10  10  30
APALACHICOLA  85  69  84  69  83 /  05  05  10  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...NONE.

FL...DENSE FOG ADVISORY UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING FOR
     THE FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...COASTAL
     BAY...COASTAL GULF...HOLMES...INLAND BAY...INLAND GULF...
     INLAND WALTON...JACKSON...SOUTH WALTON...WASHINGTON.

     RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7
     PM EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
     GADSDEN...INLAND JEFFERSON...INLAND TAYLOR...JACKSON...
     LAFAYETTE...LEON...MADISON.

GM...NONE.

&&

AVIATION/FIRE WX/LONG TERM...MROCZKA
PUBLIC/MARINE...GOULD
Hazardous weather outlook, May 25, 3:09 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 AM EDT WED MAY 25 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-261100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
309 AM EDT WED MAY 25 2011 /209 AM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF DENSE FOG MAY LINGER FOR AN HOUR OR TWO AFTER SUNRISE IN
PARTS OF THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THIS MORNING.
OTHERWISE...ANOTHER PARTLY TO MOSTLY SUNNY AND HOT DAY IS EXPECTED
ACROSS THE REGION TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY...
AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES OFF TO OUR NORTH ON
THURSDAY AND FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REGION. THE BEST CHANCES FOR RAIN WILL BE OVER
SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA WHERE A
STRONG STORM OR TWO CANNOT BE RULED OUT. THEN...GENERALLY HOT AND
DRY WEATHER IS EXPECTED TO RETURN FOR THE UPCOMING WEEKEND AND
BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:50 AM EDTDense Fog AdvisoryTAEBay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more6 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.